MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 3-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 3-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J516H
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: were there any adverse consequences associated with the patient? no.Could you kindly provide the lot number, please? 103xrg.Unused complaint samples ((b)(4)) are to be returned to analysis site.Customer complaint the experience of this event but can't confirm the actual quantities of product involved.Additional information: did this 3-0 stitch become fine event occur during aseptic processing? no.Did the incident occur during an onsite inspection? no.Did the event occur during internal service activity (e.G.Calibration)? unknown.Patient status/results/consequences; if there are any other medical interventions (e.G., x-ray required, additional surgery, prescription, otc, refurbishment): unknown.Whether the patient is involved in clinical research: unknown.(b)(4).Device properties: none, device holder: none.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Before use on the patient, this 3-0 suture has become thinner.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.Two sealed boxes with thirty-six representative unopened samples each and one open box with thirty-one representative unopened samples were received for analysis.Product code j516h.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.Following the sampling plan, a visual inspection was conducted on thirty-two samples.The packets were open, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.The diameters of the sutures were measured, and the results met the requirements.As part of the ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product mix or incorrect component were noted.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.

Brand Name
VCL CT BRD VIO 36IN 3-0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22052929
Report Number2210968-2025-05567
Device Sequence Number5355871
Product Code GAM
UDI-Device Identifier10705031040830
UDI-Public(01)10705031040830(17)290930(10)103XRG
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ516H
Device Lot Number103XRG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown